Alert archive / Mississippi / Tornado Warnings in 2019
Tornado Warning 25, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Apr 18, 2019, 7:54 PM CDT for Pearl River County, Mississippi. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2019, 7:54 PM CDT (00:54 UTC)
- Expired
- Apr 18, 2019, 8:15 PM CDT
- In force
- 21 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 1:41 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 830 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 351 m²/s²
- 0-3 km storm-relative helicity
- 396 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 10.0
The text
As transmitted.
948
WFUS54 KLIX 190054
TORLIX
MSC109-190115-
/O.NEW.KLIX.TO.W.0025.190419T0054Z-190419T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
754 PM CDT Thu Apr 18 2019
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Northwestern Pearl River County in southern Mississippi...
* Until 815 PM CDT.
* At 753 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Pinebur, or near Sandy Hook, moving northeast at
65 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northwestern Pearl River County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3095 8965 3100 8972 3100 8961
TIME...MOT...LOC 0053Z 213DEG 58KT 3107 8969
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
11What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 18, 5:29 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Apr 18, 5:29 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
529 PM CDT Thu Apr 18 2019
.DISCUSSION...
Squall line will continue to progress eastward through the CWA
throughout the evening hours. A very strong low level jet with
winds of up 60 knots. A 1000-850 mb theta-e moisture axis and
warm sector in place. PW values have increased to nearly 1.80
inches as well so locally heavy rainfall of over 3 inches can be
expected with the potential for localized flash flooding as a
result. Low level winds have strengthened markedly with 850mb
south to southwest flow increasing to 50 to 60 kts. Sounding shows
very steep lapse rate with temperatures ranging from the upper
70s at the surface to the middle 60s at 2000 feet asl. 0-6km Bulk
Shear values of over 50 knots. With that in mind...the main threat
will be warm sector spin up tornadoes along and to the right of
the QLCS as well as straight damaging winds as squall moves
through the area. Hail potential remains relatively low with wet
bulb zero nearly 12,000 ft asl and freezing level of 13,000 feet
asl.
Unseasonably cool and drier air will build in on Friday with
breezy conditions over land areas as strong closed low continues
to depart the area and work its way into the Tennessee valley by
Friday night. Mild and dry conditions will prevail over the
upcoming weekend as high pressure builds in overhead. Mostly clear
skies and a warming trend will continue throughout the early part
of next week with temperatures rebounding into the lower 80s on
Monday and Tuesday. Next rain chances are on Wednesday afternoon
into Thursday as an upper level low tracks across the Great Lakes.
&&
.AVIATION...
IFR visibilities will prevail for all terminals throughout the
evening hours as a couple of squall lines move through the area.
Low level wind shear will be a threat at some of the terminals
throughout the evening hours as well. Visibilities will begin to
improve as the line of storms exits our area by midnight tonight.
Strong west and northwest winds of 20 knots with gusts over 40
knots at NEW and MSY possible behind the front after 8Z.
&&
.MARINE...
Small craft advisories and gale warnings are effect from this
evening through Friday for marine zones. Strong cold air
advection and rapidly rising surface pressure will create very
strong winds over marine areas overnight tonight and into
tomorrow. High pressure builds in over across the Gulf this
weekend therefore winds will begin to relax by Friday night. A
return flow will take hold on Sunday afternoon producing an
onshore flow as surface high pressure begins to slide off to our
east.
&&
.DECISION SUPPORT...
DSS code: Orange.
Deployed: None.
Activation: None.
Activities: River Flood Warning
Enhanced Risk Severe
Slight Risk Excessive Rainfall(Flash Flood watch issued)
Gale Warning and Wind Advisory
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 77 50 64 41 / 100 50 30 0
BTR 77 53 66 45 / 100 20 10 0
ASD 79 54 68 44 / 100 50 10 0
MSY 79 57 68 49 / 100 50 10 0
GPT 76 55 66 47 / 90 60 20 0
PQL 79 56 68 44 / 100 70 20 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 10 PM CDT this evening for LAZ034>037-039-
040-046>050-056>072.
Flash Flood Watch until 10 PM CDT this evening for LAZ034>037-
039-040-047-048-050-071-072.
GM...Small Craft Advisory from 10 AM Friday to 7 AM CDT Saturday for
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.
Gale Warning until 10 AM CDT Friday for GMZ552-572.
Small Craft Advisory from 10 PM this evening to 4 AM CDT Friday
for GMZ550-570.
Gale Warning until 10 PM CDT this evening for GMZ550-570.
Gale Warning from 4 AM to 10 AM CDT Friday for GMZ550-570.
Small Craft Advisory until 7 PM CDT this evening for GMZ532-536-
538-555-557-575-577.
Gale Warning until 10 AM CDT Friday for GMZ532-536-538-555-557-
575-577.
Small Craft Advisory until 1 AM CDT Friday for GMZ530-534.
Gale Warning from 1 AM to 10 AM CDT Friday for GMZ530-534.
MS...Wind Advisory until 10 PM CDT this evening for MSZ068>071-077-
080>082.
Flash Flood Watch until 10 PM CDT this evening for MSZ068>071.
GM...Small Craft Advisory from 10 AM Friday to 7 AM CDT Saturday for
GMZ532-534-536-538-550-552-555-557-570-572-575-577.
Gale Warning until 10 AM CDT Friday for GMZ572.
Small Craft Advisory from 10 PM this evening to 4 AM CDT Friday
for GMZ570.
Gale Warning until 10 PM CDT this evening for GMZ570.
Gale Warning from 4 AM to 10 AM CDT Friday for GMZ570.
Small Craft Advisory until 7 PM CDT this evening for GMZ536-538-
555-557-575-577.
Gale Warning until 10 AM CDT Friday for GMZ536-538-555-557-575-
577.
Small Craft Advisory until 1 AM CDT Friday for GMZ534.
Gale Warning from 1 AM to 10 AM CDT Friday for GMZ534.
&&Hazardous weather outlook, Apr 18, 7:41 PM CDT, 13 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 741 PM CDT Thu Apr 18 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-191245- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 741 PM CDT Thu Apr 18 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Tonight A Tornado Watch is in effect for areas east of I-55 including coastal Mississippi and extreme east-southeast Louisiana until 9 pm CDT. Strong to severe thunderstorms are expected to continue through this evening with Damaging wind gusts and isolated tornadoes. In addition to the severe weather threat there is a Moderate Risk for excessive rainfall across portions of southwest Mississippi and a few of the adjacent Louisiana parishes. The remainder of the outlook area is under a Slight Risk for excessive rainfall today. Widespread rainfall amounts should be from 2 to 3 inches with locally up to 5 possible. A Flash Flood Watch is in effect for portions of the area. Gale Warnings in affect for all marine zones through tomorrow morning. Strong winds of 20 to 25 mph with gusts up to 45 mph are expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Small craft advisories will remain in effect Friday morning through Saturday morning for the coastal waters. .SPOTTER INFORMATION STATEMENT... Spotter and amateur radio activation is requested for today. Promptly report any storm damage and storm related information to the National Weather Service office in Slidell.
In the hours before
Special weather statement, Apr 18, 5:24 PM CDT, 2 hours 30 minutes before
Special Weather Statement National Weather Service New Orleans LA 524 PM CDT Thu Apr 18 2019 LAZ037-039-040-046-048>050-056>059-071-072-182300- Livingston-Ascension-Southern Tangipahoa-St. Tammany-St. James-East Baton Rouge-Washington-Iberville-St. Helena-Northern Tangipahoa-Assumption-St. John The Baptist-Upper Lafourche- 524 PM CDT Thu Apr 18 2019 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST. JOHN THE BAPTIST...ASCENSION...ST. JAMES...SOUTHEASTERN ST. HELENA... NORTHWESTERN ST. TAMMANY...LIVINGSTON...SOUTHEASTERN IBERVILLE... TANGIPAHOA...SOUTH CENTRAL EAST BATON ROUGE...NORTHEASTERN ASSUMPTION AND SOUTHWESTERN WASHINGTON PARISHES... At 523 PM CDT, radar indicated strong thunderstorms were located along a line extending from near Kentwood to near White Castle. Movement was west at 15 mph. Winds in excess of 30 mph and pea size hail are possible with these storms. Locations impacted include... Hammond, Denham Springs, Gonzales, Donaldsonville, Greensburg, Reserve, Amite, Laplace, St. Gabriel, Ponchatoula, Walker, Amite City, Gramercy, Lutcher, White Castle, Livingston, Independence, Sorrento, Roseland and French Settlement. LAT...LON 3084 9065 3072 8995 2988 9073 3006 9125 TIME...MOT...LOC 2223Z 095DEG 11KT 3092 9055 3014 9118 MSW
Special weather statement, Apr 18, 5:27 PM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service New Orleans LA
527 PM CDT Thu Apr 18 2019
MSZ081-082-182300-
Jackson-Harrison-
527 PM CDT Thu Apr 18 2019
...A STRONG THUNDERSTORM WILL AFFECT EASTERN HARRISON AND
NORTHWESTERN JACKSON COUNTIES...
At 526 PM CDT, a strong thunderstorm was located near Lyman, or 8
miles north of Gulfport, moving northeast at 55 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Gulfport, Biloxi, D'iberville, Wade, Latimer, Lyman, Vancleave and
Gulfport Airport.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3038 8909 3054 8920 3068 8898 3067 8889
3073 8888 3073 8858 3063 8851
TIME...MOT...LOC 2226Z 238DEG 47KT 3050 8908
11Local storm report, Apr 18, 5:31 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
531 PM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 7 E AMITE 30.72N 90.39W
04/18/2019 TANGIPAHOA LA EMERGENCY MNGR
TREES DOWN IN THE LORANGER AREA. POSSIBLE TORNADO.
0337 PM TSTM WND DMG 8 SSE WILMER 30.72N 90.29W
04/18/2019 TANGIPAHOA LA EMERGENCY MNGR
MULTIPLE TREES DOWN ON DUMMYLINE ROAD SOUTH OF HIGHWAY
16. POSSIBLE TORNADO.
0445 PM TSTM WND DMG 5 E PRIDE 30.69N 90.90W
04/18/2019 EAST BATON ROUGE LA FIRE DEPT/RESCUE
TREE ACROSS JIM PRICE ROAD AT GREENWELL SPRINGS.
&&
24/RRSpecial weather statement, Apr 18, 6:14 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service New Orleans LA
614 PM CDT Thu Apr 18 2019
MSZ082-182345-
Jackson-
614 PM CDT Thu Apr 18 2019
...A STRONG THUNDERSTORM WILL AFFECT EASTERN JACKSON COUNTY...
At 613 PM CDT, a strong thunderstorm was located over Vancleave, or
near Escatawpa, moving east at 35 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Moss Point, Escatawpa, Gautier, Wade, Helena, Hurley, Big Point,
Vancleave and Hickory Hills.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3040 8870 3060 8875 3072 8841 3046 8840
3043 8840
TIME...MOT...LOC 2313Z 254DEG 31KT 3054 8864
11Special weather statement, Apr 18, 6:41 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service New Orleans LA
641 PM CDT Thu Apr 18 2019
LAZ037-039-071-MSZ070-071-190030-
Washington-St. Helena-Northern Tangipahoa-Pike-Walthall-
641 PM CDT Thu Apr 18 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ST. HELENA...
NORTHERN TANGIPAHOA AND NORTHERN WASHINGTON PARISHES...WALTHALL AND
SOUTHERN PIKE COUNTIES...
At 641 PM CDT, a strong thunderstorm was located near Kentwood, or 13
miles north of Amite, moving northeast at 55 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Franklinton, Amite, Amite City, Magnolia, Kentwood, Tylertown,
Roseland, Osyka, Mount Herman, Wilmer, Salem, Dexter, Tangipahoa and
Angie.
LAT...LON 3134 9004 3118 9003 3117 9000 3114 9000
3113 8994 3107 8992 3107 8984 3100 8983
3100 8973 3098 8973 3072 9052 3098 9062
3100 9060 3100 9055 3105 9055 3135 9025
TIME...MOT...LOC 2341Z 240DEG 49KT 3092 9046
11Special weather statement, Apr 18, 6:50 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service New Orleans LA
650 PM CDT Thu Apr 18 2019
MSZ082-190015-
Jackson-
650 PM CDT Thu Apr 18 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JACKSON COUNTY...
At 650 PM CDT, a strong thunderstorm was located over Helena, or near
Escatawpa, moving northeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Moss Point, Escatawpa, Big Point and Helena.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3038 8849 3054 8859 3065 8841 3064 8841
3041 8840
TIME...MOT...LOC 2350Z 241DEG 24KT 3050 8847
11The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:23 PM CDT | Severe Thunderstorm Warning | LIX | Walthall | 37 min |
| Apr 18, 7:27 PM CDT | Severe Thunderstorm Warning | LIX | Walthall | 33 min |
| Apr 18, 8:00 PM CDT | Tornado Warning | LIX | Pearl River | 17 min |
| Apr 19, 4:29 AM CDT | River Flood Warning | LIX | Pike, Walthall | 16 hr |
| Apr 19, 9:55 AM CDT | River Flood Warning | LIX | Pike | 21 hr |
| Apr 19, 4:12 PM CDT | Special Weather Statement | LIX | Walthall | 33 min |
| Apr 19, 4:52 PM CDT | Special Weather Statement | LIX | Pearl River | 53 min |
Nearby
Tornado Warnings in Mississippi, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.